I take 120mg of propranolol a day for SVT. I have pretty low BP generally - around 90/60 - 100/70. When is low too low?? Also, I have read some posts and it seems that ppl usually take a much lower dose of this drug. I WAS taking 140mg a day, but went down to 120 recently trying to imporve the fatigue. Any lower I feel too many PVCs. Does anyone else take such a high dose? Will this does have to increase as I get older? I am 31. Have been on it for 2 years. It does make me very tired..but has changed my life. I went undiagnosed for over 8 years. The med was a God send!!
Gee, that's a LOT of propranolol. I know because I was prescribed 3 X 40 years ago it was hard to do for very long.
I recommend you try some other beta-blockers that last all day with a single doseage. Maybe it's propranolol's highs and lows (it has a VERY short half life) that requires so much to stop your PVC's. I have a friend who says that sotalol is doing a very nice job controlling his atrial flutter without lowering his BP too much. Atenolol, maybe 50 mg., might be worth a try and it's a LOT cheaper than sotalol; it's priced more like propranolol.
BP of 90/60 is kind of an extreme side effect. You must feel like a limp dishrag when it goes that low. It's unfortunate that this class of drugs will all sap your strength, it's just the way they operate, but some are worse than others. Experiment.
Unfortunately if you find that the other beta-blockers have to be used in dosages that make you exhausted to avoid the PVC, then you just have to choose a balance you can live with or else go for ablation.
The EP cardio I saw said that there is nothing to be ablated. He said that it may even be inappropriate sinus tachy. He said that the meds should do fine at keeping the annoying symptoms at bay..but that there is nothing to worry about and nothing that he can even see that would need ablation.
When I first started propranolol I took it twice a day and it wasnt enough to ward of the PVCs so she changed it to 4 times a day. They said I can try Toprol, but that it would be the same and I may experience breakthru PVCs because you can only take it one a day.
The propranolol has helped so much with the SVT and anxeity that it is a good trade off IMO - I would rather be tired than the other effects. But it sucks that I have to be THIS tired, ya know??
If you are really wedded to the propranolol, there's a time release formulation (XL or XE or something like that) that you can take once a day. Maybe the evener distribution of the drug over the course of the day will allow you to get away with less in total and thus feel less tired.
These drugs are better suited to someone with hypertension who has PVC's. For normotensives, they must be pretty tough sledding.